Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 82, NWS Albuquerque, NM

August 31, 2013McKinley County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 31, 2013, 8:58 PM MDT for McKinley County, Sandoval County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2013, 8:58 PM MDT (02:58 UTC)
Expired
Aug 31, 2013, 11:00 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties McKinley County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 92 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
3008 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WGUS55 KABQ 010258
FFWABQ
NMC031-043-010500-
/O.NEW.KABQ.FF.W.0082.130901T0258Z-130901T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
858 PM MDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  EXTREME NORTHEASTERN MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 1100 PM MDT

* AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS NEAR OJO ENCINO...
  OR ABOUT 22 MILES WEST OF CUBA. THE STORMS PRODUCING VERY HEAVY 
  RAIN WERE MOVING SLOWLY TOWARD THE NORTH INTO NORTHWEST SANDOVAL
  COUNTY. RADAR INDICATED OVER 3 INCHES OF RAIN FELL IN OJO ENCINO
  SINCE 7 PM MDT. THIS WILL CAUSE A DANGEROUS AND SUDDEN RISE OF
  WATER IN TORREON WASH FROM OJO ENCINO TO THE ARROYO CHICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.

&&

LAT...LON 3598 10739 3606 10737 3605 10730 3602 10728
      3596 10729 3590 10730 3581 10724 3573 10720
      3561 10723 3566 10726 3576 10725 3584 10732
      3591 10733 3592 10741

$$
2 follow-up statements
141 
WGUS75 KABQ 010409
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1009 PM MDT SAT AUG 31 2013

NMC031-043-010500-
/O.CON.KABQ.FF.W.0082.000000T0000Z-130901T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-MCKINLEY-
1009 PM MDT SAT AUG 31 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
EXTREME NORTHEASTERN MCKINLEY AND WEST CENTRAL SANDOVAL COUNTIES...

AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN ENDED IN THE OJO ENCINO AREA...OR ABOUT 22 MILES WEST OF 
CUBA. HOWEVER...DANGEROUS RUNOFF IS EXPECTED TO CONTINUE FROM 2 TO
3 INCHES OF RAIN THAT FELL EARLIER IN THE EVENING. DANGEROUS WATER 
LEVELS ARE ESPECIALLY EXPECTED IN TORREON WASH FROM OJO ENCINO TO 
ARROYO CHICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

&&

LAT...LON 3598 10739 3606 10737 3605 10730 3602 10728
      3596 10729 3590 10730 3581 10724 3573 10720
      3561 10723 3566 10726 3576 10725 3584 10732
      3591 10733 3592 10741

$$
043 
WGUS75 KABQ 010450
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1050 PM MDT SAT AUG 31 2013

NMC031-043-010500-
/O.EXP.KABQ.FF.W.0082.000000T0000Z-130901T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-MCKINLEY-
1050 PM MDT SAT AUG 31 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM MDT FOR EXTREME
NORTHEASTERN MCKINLEY AND WEST CENTRAL SANDOVAL COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL ENDED 
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. 
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING 
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3598 10739 3606 10737 3605 10730 3602 10728
      3596 10729 3590 10730 3581 10724 3573 10720
      3561 10723 3566 10726 3576 10725 3584 10732
      3591 10733 3592 10741

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 6:01 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 31, 6:01 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT SAT AUG 31 2013

.AVIATION...
00Z TAF CYCLE
SLOW MOVING -TS AND -SHRA WILL MOSTLY DIMINISH WITH SUNSET...EXCEPT
ACROSS THE NE HIGHLANDS AND PLAINS WHERE CELLS MAY LINGER UNTIL
AFTER MIDNIGHT AS A BACK DOOR COLD FRONT SLOWLY DROPS INTO THE
STATE. BEHIND THE FRONT...SOME LOW CLOUDS COULD PRODUCE MVFR AND
IFR CONDITIONS ALONG AND E OF A LINE FROM RATON TO WAGON MOUND.
MODELS ARE NOT IN GOOD AGREEMENT ON THESE LOW CLOUDS SO ONLY
MODERATE CONFIDENCE IN THIS POSSIBILITY. THE FRONT WILL INJECT
MOISTURE FOR MORE WDSPRD TS ALONG AND JUST E OF THE CENTRAL MT
CHAIN AND ACROSS THE NE AND E CENTRAL PLAINS SUNDAY. THE FRONT
WILL BEGIN TO PUSH THROUGH GAPS IN THE CENTRAL MT CHAIN WITH A
GUSTY E CANYON WIND IN THE RIO GRANDE VALLEY DURING THE MID TO
LATE AFTN.

44

&&

.PREV DISCUSSION...258 PM MDT SAT AUG 31 2013...
CURRENTLY...RIDGE CORE ALOFT SQUARELY OVER NEW MEXICO AND EASTERN
ARIZONA...WITH MAIN NORTHBOUND MOISTURE PUSH OFF TO THE WEST
AGAINST THE ARIZONA MOGOLLON RIM AND SOUTHERN CALIFORNIA HIGH
SIERRAS. SURFACE PLOTS SHOWING BROAD DOME OF HIGH PRESSURE
SPRAWLED OVER THE INTERMOUNTAIN REGION...WITH SURFACE LOW IN
SOUTHEAST COLORADO SUPPORTING WEAK TROUGH ACROSS EASTERN NEW
MEXICO. TROUGH AXIS BENDS WESTWARD ALONG THE SOUTHERN TIER OF THE
STATE BEFORE WASHING OUT OVER THE DRAGOON MOUNTAINS OF SOUTHEAST
ARIZONA. AFTERNOON CONVECTION HAS FIRED ALONG THE SANGRE DE
CRISTO RANGE SUMMITS AND SLOPES...AND EXPANDED SOUTHWARD ALONG THE
CENTRAL MOUNTAIN CHAIN. STORMS WILL EXPAND IN COVERAGE AND
INTENSITY THROUGH THE REMAINDER OF THE AFTERNOON WITH LOCALLY
HEAVY RAINS POSSIBLE IN SPOTS...NORTHERN HIGH COUNTRY FAVORED.

MODELS...IN REASONABLE AGREEMENT THROUGH UPCOMING HOLIDAY
SHORTENED WORK WEEK AND WEEKEND...AND INTO THE FIRST OF THE
FOLLOWING WORK WEEK. RIDGE CORE OVER NEW MEXICO DRIFTING TO
CENTRAL COLORADO BY LATE TUESDAY NIGHT...AND SHIFTING TOWARD THE
UTAH LINE BY FRIDAY. CORE WILL SHIFT SOUTHWARD ACROSS ARIZONA
THROUGH THE WEEKEND BEFORE DRIFTING BACK TO THE EAST OVER NEW
MEXICO FOR THE FIRST HALF OF THE FOLLOWING WORK WEEK.

OVERNIGHT...EVENING CONVECTION CONTINUING CENTRAL...WEST AND
NORTH...WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE OVER THE
NORTHERN HIGH COUNTRY. REDUCED CHANCES FOR STORMS SOUTH OF
INTERSTATE 40 OVER THE EASTERN PLAINS IN THE EVENING WITH ALL
COVERAGE BECOMING ISOLATED AFTER MIDNIGHT. OVERNIGHT TEMPERATURES
RUNNING JUST ABOUT THE SAME AS THOSE EXPERIENCED LAST NIGHT.

FOR SUNDAY...RIDGE CORE SLIDING OVER NEW MEXICO...AS COOL PUSH OUT
OF THE CENTRAL PLAINS INVADES THE NORTHEAST CORNER OF THE STATE BY
MIDDAY...AND PUSHES SOUTH AND WEST AGAINST THE CENTRAL MOUNTAIN
CHAIN AND MOVES ACROSS INTERSTATE 40 BY LATE SUNDAY AFTERNOON.
BREEZY EASTERLY GAP WINDS DEVELOPING LATE EVENING SUNDAY THROUGH
THE CENTRAL MOUNTAIN CHAIN AND OUT OVER THE RIO GRANDE VALLEY WITH
SPEEDS TAPERING OFF WELL BEFORE LABOR DAY SUNRISE. COOL PUSH WILL
DROP EASTERN TEMPERATURES 5 TO 10 DEGREES OVER VALUES OF
TODAY...RETURNING THE NORTHEAST TO 3 TO 8 DEGREES ABOVE NORMAL AND
LEAVING THE WEST AND SOUTH A FEW DEGREES ABOVE NORMAL. SOUTHEAST
PLAINS MAY NUDGE UP TOWARD THE RECORD FOR THE DAY ALONG THE
PORTALES TO ROSWELL AXIS. FRONTAL PASSAGE...WIND SHIFT TO UP
SLOPE...AND CONTINUED MOISTURE IN THE COLUMN WILL SUPPORT
WIDESPREAD SHOWERS STATEWIDE. BEST CHANCES FOR THE LOCALLY HEAVY
DOWNPOURS AND ASSOCIATED FLOODING WILL BE OVER THE NORTHERN HIGH
COUNTRY AND EASTWARD OVER RATON RIDGE.

FOR LABOR DAY...RIDGE CORE REMAINING OVER NEW MEXICO AND UP SLOPE
FLOW CONTINUING OVER THE EAST AND CENTRAL FOR ANOTHER WIDESPREAD
DAY OF CONVECTION. ALL POINTS ARE IN THE RUNNING FOR SOME
RAIN...WITH BEST CHANCES FOR HEAVIER SHOWERS AND LOCAL FLOODING
OVER THE NORTH AND EAST...AND HIGHLY LOCALIZED OVER THE JEMEZ
MOUNTAINS AND CONTINENTAL DIVIDE. COOLER AIR OVERSPREADING THE STATE
WILL KNOCK A FEW MORE DEGREES OFF THE HIGH TEMPERATURES FOR THE
DAY...WITH MOST POINTS WITHIN A FEW DEGREES OF EARLY SEPTEMBER
NORMALS.

FOR TUESDAY...RIDGE CORE BEGINNING SLOW DRIFT INTO COLORADO...WITH
AFTERNOON AND EVENING SHOWER COVERAGE SHIFTING FOCUS TO THE CENTRAL
AND WEST LEAVING THE EAST A LITTLE DRIER. HEAVIER SHOWERS MOSTLY
ALONG THE CENTRAL MOUNTAIN CHAIN TAKING ADVANTAGE OF CONTINUED
SOUTHEASTERLY COMPONENT TO LOW LEVEL WINDS IN CIRCULATION ABOUT
SURFACE LOW OVER EXTREME SOUTHERN ARIZONA. TEMPERATURES REBOUNDING
A FEW DEGREES IN THE EAST...WITH MOST POINTS RUNNING UP TO FIVE
DEGREES ABOVE EARLY SEPTEMBER NORMALS.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...RIDGE CORE OVER COLORADO
WEDNESDAY EXPANDING SOUTH AND WEST BACK ACROSS NEW MEXICO...AND
INTO UTAH AND NORTHEAST ARIZONA BY FRIDAY. STEADY TEMPERATURE
TRENDS...WITH AFTERNOON CONVECTIVE FOCUS REMAINING OVER THE
CENTRAL AND WEST...AND LOCALLY HEAVY RAINS AND FLOODING OVER THE
NORTHERN HIGH COUNTRY IN A RECYCLING CONVECTIVE MODE.

SHY

.FIRE WEATHER...
UPPER LEVEL HIGH STILL CENTERED OVER NORTHERN NEW MEXICO WITH
DEEPEST ATMOSPHERIC MOISTURE WELL WEST OF THE STATE. DRIEST AND MOST
STABLE AIR OVER EASTERN PLAINS. WETTING RAIN FOR THE REMAINDER OF
THE AFTERNOON AND EVENING WILL BE LIMITED TO THE HIGHER TERRAIN
ESPECIALLY ACROSS NORTH CENTRAL ZONES. ACROSS THE NORTH...STEERING FLOW
WILL BE TO THE NORTHEAST OR EAST...THUS EXPECTING ACTIVITY TO MOVE
INTO THE NORTHEAST HIGHLANDS AND PLAINS LATE THIS AFTERNOON AND INTO
THE EVENING HOURS. OVERNIGHT RH RECOVERIES TO BE MAINLY GOOD TO EXCELLENT
WITH SOME FAIR VALUES OVER THE EAST CENTRAL PLAINS.

AN UPTICK IN ACTIVITY IS EXPECTED AS A BACKDOOR FRONT MOVES INTO THE
NORTHEAST PLAINS EARLY SUNDAY AND AS FAR SOUTH AS INTERSTATE 40 BY
MID DAY.  THE UP SLOPE FLOW AND INCREASED LOW LEVEL MOISTURE WILL
SUPPORT AN INCREASE IN WETTING RAIN CENTRAL MOUNTAINS AND EAST.
MEANWHILE WHILE THE UPPER RIDGE BUILDS A BIT TO THE EAST THE CENTER
REMAINS OVER NEW MEXICO. THUS STEERING FLOWS WILL REMAIN RELATIVELY
WEAK AND LOCAL FOOTPRINTS OF MODERATE TO HEAVY RAIN ARE POSSIBLE.
TEMPERATURES TO DECREASE CENTRAL AND EASTERN ZONES AND VENTILATION
LOOKS TO BE GOOD TO VERY GOOD MOST LOCATIONS. GAP WINDS ARE POSSIBLE
INTO THE CENTRAL VALLEYS AND A MODERATE EVENT IS CURRENTLY IN THE
GRIDS. OVERNIGHT RH RECOVERIES TO BE GOOD TO EXCELLENT.

MODELS STILL DIVERGE A BIT ON THE BEST CHANCES FOR WETTING RAIN ON
TUESDAY. ECMWF STILL FOCUSES ON THE NORTHEAST FOR ANOTHER DAY WHILE
THE GFS IS A LITTLE STRONGER WITH THE WESTWARD SURGE OF LOW LEVEL
MOISTURE. GRIDS DEPICT A BLEND WITH BEST CHANCES FOR WETTING RAIN
OVER THE NORTH CENTRAL HIGH TERRAIN BUT INCREASED CHANCES ACROSS THE
WEST AS WELL. COOLING TREND CONTINUES ALL ZONES SUCH THAT
TEMPERATURES ARE EXPECTED TO BE NEAR OR JUST A COUPLE OF DEGREES
ABOVE NORMAL. VENTILATION VALUES DECREASE AS WELL WITH AREAS OF POOR
TO FAIR VENTILATION ACROSS THE NORTH AND WEST AND GOOD VENTILATION
ELSEWHERE.

CHANCES OF WETTING RAIN STEADILY DECREASE TUESDAY THROUGH FRIDAY
WITH VERY MODEST WARMING EACH DAY AS THE UPPER RIDGE BUILDS AND THE
CENTER DRIFTS TO THE NORTH. RECYCLING OF MOISTURE WILL SUPPORT
MAINLY HIGHER TERRAIN THUNDERSTORMS AND SHOWERS AS THE EASTERN
PLAINS LOOK TO REMAIN DRY WITH LIKELY DRYING OF FINE FUELS. LOW LEVEL
WINDS TO REMAIN GENERALLY SOUTHERLY THROUGH THURSDAY ALL ZONES.
VENTILATION WILL RANGE FROM POOR TO FAIR ACROSS THE NORTH AND GOOD
TO OCCASIONALLY VERY GOOD ELSEWHERE.

05

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 31, 5:51 AM MDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT SAT AUG 31 2013

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
551 AM MDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE WESTERN AND
NORTHERN HIGH TERRAIN OF NEW MEXICO TODAY. WHILE THE POTENTIAL FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW...SOME LOCALLY HEAVY DOWNPOURS
WILL BE POSSIBLE. MINOR FLOODING AND SUDDEN RUNOFF IN ARROYOS AND
OTHER DRAINAGE AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INCREASED CHANCES FOR THUNDERSTORMS WILL DEVELOP IN NORTHEASTERN
NEW MEXICO SUNDAY AS A COLD FRONT ARRIVES. SOME STRONG STORMS WITH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF NORTHERN AND CENTRAL
NEW MEXICO ON THE UPCOMING LABOR DAY HOLIDAY WITH A CONTINUED
THREAT FOR LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY
FLOODING TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE WEB SITE
AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

52

In the hours before

Local storm report, Aug 31, 3:55 PM MDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             RUIDOSO DOWNS           33.33N 105.60W
08/31/2013  M0.88 INCH       LINCOLN            NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1301336

CML
Local storm report, Aug 31, 3:57 PM MDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             RUIDOSO                 33.33N 105.68W
08/31/2013  M0.88 INCH       LINCOLN            NM   TRAINED SPOTTER

&&

CORRECTED LOCATION

EVENT NUMBER ABQ1301336

CML
Special weather statement, Aug 31, 3:57 PM MDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT SAT AUG 31 2013

NMZ526-312230-
SOUTH CENTRAL MOUNTAINS-
357 PM MDT SAT AUG 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY THROUGH
430 PM MDT...

AT 352 PM MDT...SKYWARN SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
RUIDOSO DOWNS...OR ABOUT NEAR RUIDOSO.  THIS STORM WILL DRIFT TOWARDS
THE SOUTHWEST.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

&&

LAT...LON 3331 10574 3334 10574 3335 10559 3330 10558
      3330 10573
TIME...MOT...LOC 2156Z 180DEG 0KT 3336 10564

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:28 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Aug 31, 9:16 PM MDTAreal Flood AdvisoryABQRio Arriba119 min
Sep 1, 12:43 PM MDTAreal Flood AdvisoryABQSan Miguel2 hr
Sep 1, 1:08 PM MDTFlash Flood WarningABQSan Miguel112 min
Sep 1, 1:15 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Sep 1, 1:22 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval83 min
Sep 1, 1:43 PM MDTAreal Flood AdvisoryABQCibola, McKinley2 hr
Sep 1, 2:26 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe94 min
Sep 1, 2:45 PM MDTAreal Flood AdvisoryABQCatron2 hr
Sep 1, 3:02 PM MDTAreal Flood AdvisoryABQCatron118 min
Sep 1, 3:09 PM MDTAreal Flood AdvisoryABQSan Miguel81 min
Sep 1, 3:16 PM MDTAreal Flood AdvisoryABQSocorro119 min
Sep 1, 3:27 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe2 hr
Sep 1, 3:55 PM MDTAreal Flood AdvisoryABQColfax2 hr
Sep 1, 4:04 PM MDTAreal Flood AdvisoryABQCatron, Cibola116 min
Sep 1, 4:21 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance114 min
Sep 1, 4:35 PM MDTFlash Flood WarningABQBernalillo, Santa Fe, Torrance115 min
Sep 1, 4:53 PM MDTAreal Flood AdvisoryABQColfax, Mora112 min
Sep 1, 5:06 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance84 min
Sep 1, 5:55 PM MDTAreal Flood AdvisoryABQCibola, McKinley110 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.